Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Why do I have heavy bleeding and pelvic pain after taking birth control pills ?

I am 25 (no children or diagnosed chronic health issues). About two years ago I switched from the birth control pill to the Paraguard IUD . About one year ago I started having a very heavy menstrual cycle that occasionally will happen twice a month. I am having pelvic pain during these times of bleeding and often in between. I am also having pain during intercourse , to the point that it is distracting and occasionally impossible to enjoy myself. (I have never had pain during intercourse in my life, but this has been going on for about 6 months.) I went to a gynecologist after having an ultrasound (regular and vaginal) that came back clear of any obvious disease. He told me that my weight was the issue (5 7\
Asked On : Sun, 27 Feb 2011
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Heavy menstrual bleeding is a side effect of IUDS.But getting the symptoms after a year of use is not likely.There may be a hormonal cause behind this.You should get your thyroid levels checked.Also pain during intercourse is suggestive of some pathology in the pelvis.You need to rule out PID esp if your develop fever.I suggest you get a repeat ultrasound in a couple of weeks.
Answered: Sun, 27 Feb 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor